Hail, Dickens
- When
- July 9, 5:41 PM CST
- Where
- Dickens County, Afton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.750, -100.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 9, 1:57 PM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 257 PM CDT SAT JUL 9 2005 .SHORT TERM... NOT MUCH CHANGE FROM PREVIOUS FEW DAYS AS MID/UPPER LEVEL RIDGE REMAINS ANCHORED FROM NORTHERN MEXICO TO THE NORTHERN PLAINS. ONCE AGAIN...THUNDERSTORMS ARE DEVELOPING OVER THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO. EXPECT THESE STORMS TO AGAIN MOVE SOUTH AND SOUTHEAST TOWARD THE SOUTH PLAINS LATER THIS AFTERNOON AND TONIGHT. DID NOT MAKE ANY MAJOR CHANGES TO PREVIOUS FORECAST...EXCEPT TO EXPAND PRECIP EASTWARD TONIGHT. THIS DO TO PESKY MCV SPINNING OVER THE WEST/CENTRAL SOUTH PLAINS ATTM. MCV HAS BEEN SLIDING EVER SO SLOWLY TO THE EAST. WITH CONTINUED SOUTHEAST LOW LEVEL FLOW TEMPERATURES NOT EXPECTED TO CHANGE MUCH FROM PREVIOUS FEW DAYS. .LONG TERM... UPPER RIDGE TO OUR WEST TO REMAIN THROUGH THE EARLY PART OF THE WEEK BEFORE CENTER OF IT MIGRATES NORTHWARD LEAVING US ON THE SERN SIDE OF THE RIDGE. UNTIL THEN NEARLY STATUS QUO AS MOIST LOW/MID LEVEL INSTABILITY AXIS WILL CONTINUE TO BE FOUND ACROSS EASTERN NEW MEXICO AND THE WESTERN PANHANDLE/SOUTH PLAINS. THUS WILL CONTINUE TO SEE A CHANCE FOR MAINLY NIGHTTIME THUNDERSTORMS THROUGH MONDAY NIGHT...AND POSSIBLY EVEN THROUGH THURSDAY NIGHT. HARD TO SEE A CUTOFF UNTIL THEN AND WILL MENTION AT LEAST A SLIGHT CHANCE THROUGH THEN FOR THE WRN THIRD TO HALF OF THE AREA. BY LATE WEEK WITH RIDGE CENTERED TO OUR NORTHWEST WOULD EXPECT TO SEE THE OROGRAPHIC CONNECTION WEAKEN...BUT THAT FLOW ALOFT MIGHT LEAD TO WESTWARD MOVING DISTURBANCES UNDERCUTTING THE RIDGE. THIS SEEMS TO BE WHAT THE MEDIUM RANGE MODELS WANT TO DO WITH THE REMAINS OF DENNIS. TIME WILL TELL. DO NOT SEE ENOUGH CHANCE TO WARRANT MENTION IN DAYS 6 AND 7 AT THIS TIME. SHOULD CONTINUE TO SEE TEMPS AT OR JUST ABOVE NORMAL GIVEN EXPECTED HEIGHTS/THICKNESSES AND UPSLOPE LOW LEVEL FLOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 91 65 92 / 30 30 30 20 TULIA 65 91 63 93 / 30 30 20 10 PLAINVIEW 68 91 67 91 / 30 20 20 10 LEVELLAND 67 93 67 94 / 30 30 30 10 LUBBOCK 68 92 68 93 / 30 20 20 10 BROWNFIELD 69 95 67 96 / 30 20 20 10 CHILDRESS 70 94 71 95 / 20 10 10 10 SPUR 70 94 71 95 / 20 20 10 10 ASPERMONT 72 95 72 96 / 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 08/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT SAT JUL 9 2005 TXZ021>044-091655- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS THIS EVENING THROUGH TONIGHT. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS COULD OCCUR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT SINCE THESE WILL HAVE THE POTENTIAL TO SATURATE SOILS AND INCREASE RUNOFF. IF FLOODING OCCURS MOVE TO HIGHER GROUND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 446 PM CDT SAT JUL 9 2005 TXZ024>026-030>032-036>038-042>044-100000- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING- MOTLEY-STONEWALL- 446 PM CDT SAT JUL 9 2005 ...STRONG THUNDERSTORMS AROUND THE AREA EARLY THIS EVENING... SCATTERED THUNDERSTORMS HAVE FORMED EARLY THIS EVENING OVER THE EASTERN SOUTH PLAINS AND ROLLING PLAINS...JUST IN ADVANCE OF THE REMNANTS OF A CONVECTIVE SYSTEM NEAR LUBBOCK. THESE STORMS MAY BRIEFLY BECOME STRONG ENOUGH TO PRODUCE HAIL STONES NEAR THREE- QUARTERS OF AN INCH DIAMETER OR WIND GUSTS NEAR 60 MPH. HEAVY RAINFALL MAY AMOUNT TO AN INCH OR SO IN LESS THAN 30 MINUTES CAUSING PONDING OR MINOR FLOODING OF LOW-LYING AREAS. MOVEMENT ON THESE STORMS WILL BE VERY SLOW...LESS THAN 5 MPH. THE STORMS SHOULD WEAKEN A BIT AND MOVE TO THE EAST AFTER DARK. BE READY TO MOVE TO A SAFE PLACE IF THREATENING WEATHER APPROACHES OR A WARNING ISSUED FOR YOUR AREA.
The Lubbock radar (KLBB), 94 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464409, 5464408.